Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
doriang

Acne and staphylococcus !?

Recommended Posts

After sending in a swab from my skin to the lab, my derm told me that there are many staphylococcus bacteria on my skin. She wasn't really in the mood to explain what that meant.

Do you have any clue how that sets me apart from regular acne? Or maybe it doesn't?

Thanks for your advice!

Share this post


Link to post
Share on other sites

Staph naturally lives on the skin. There are many species of staph, stap areus being the one that can cause more serious infections under certain conditions, including MRSA. I think your doc needs to be more specific with you because what she told you was tantamount to saying, "There is a lot of e.coli in your intestines." Is she wanting to prescribe you an antibiotic?

Share this post


Link to post
Share on other sites

Thanks for your answer, Kriszti.

She didn't tell me what kind of Staph she was talking about. I guess it was not the dangerous kind you mentioned. Otherwise she would have told. Or at least I hope so!?

The fact that there was an unusual amount of Staph on my skin was the very reason she said we should not use any more antibiotics. As far as I understood her, the various antibiotic topicals and oral antibiotics I have taken so far, in her opinion, are the reason why there are too many Staph on my skin in the first place. She said something about the cultivation of resistent stems due to antibiotics.

She told me to get a 10% BP wash.

Actually, by now, my acne is quite under control due to the Regimen.

But what I was wondering about is whether this unusual type/amount of bacteria on my skin says something about my type of acne.

Is my acne still caused by too much sebum (on which the bacteria then live)? Or does this type of acne have nothing to do with sebum but ONLY with bacteria. In other words, do the unusual bacteria indicate e.g. that I will always have this acne?

Also, I have always been sceptical of Accutane but it was good to know that there is a last resort. Would Accutane (even though right now I am not considering taking it) still work with my acne?

Thanks for your help!

Share this post


Link to post
Share on other sites

Hey doriang, I think I may also have this similar problem, although I haven't gone to the derm. please keep me posted about what they tell you!!! Thanks, hope all is well...

Share this post


Link to post
Share on other sites
Thanks for your answer, Kriszti.

She didn't tell me what kind of Staph she was talking about. I guess it was not the dangerous kind you mentioned. Otherwise she would have told. Or at least I hope so!?

The fact that there was an unusual amount of Staph on my skin was the very reason she said we should not use any more antibiotics. As far as I understood her, the various antibiotic topicals and oral antibiotics I have taken so far, in her opinion, are the reason why there are too many Staph on my skin in the first place. She said something about the cultivation of resistent stems due to antibiotics.

She told me to get a 10% BP wash.

Actually, by now, my acne is quite under control due to the Regimen.

But what I was wondering about is whether this unusual type/amount of bacteria on my skin says something about my type of acne.

Is my acne still caused by too much sebum (on which the bacteria then live)? Or does this type of acne have nothing to do with sebum but ONLY with bacteria. In other words, do the unusual bacteria indicate e.g. that I will always have this acne?

Also, I have always been sceptical of Accutane but it was good to know that there is a last resort. Would Accutane (even though right now I am not considering taking it) still work with my acne?

Thanks for your help!

While it's much like the chicken and the egg debate, I think that maybe the things you've used to treat your acne in the past has proliferated the amount of bacteria on your skin. I've been going to the same derm practice for over 15 years and they have never swabbed my skin. Now I'm curious. :think: In any case, you have a lot of great questions that I think your derm should answer for you. You said that the regimen has been keeping you clear? If that is the case, I would stick to that. I would try Accutane if the regimen stopped being effective for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×